Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 2, 2009, 2:39 PM CST for 10 counties in Alabama. It took effect at Mar 3, 2009, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 2:39 PM CST (20:39 UTC)
- In effect from
- Mar 3, 2009, 9:00 AM CST
- Expired
- Mar 3, 2009, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 022039 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 239 PM CST MON MAR 2 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINAL DURATION BELOW 35 PERCENT... .DRY AND COLD HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT THEN SHIFT EAST OF THE AREA TUESDAY THROUGH WEDNESDAY ALLOWING FOR WARMER TEMPERATURES AND A GRADUAL RETURN OF GULF MOISTURE. RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS ACROSS MUCH OF THE AREA ON TUESDAY THEN DROP TO AROUND 30 PERCENT ON WEDNESDAY. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS ON THURSDAY AND FRIDAY. FLZ002-004-006-031245- /O.UPG.KMOB.FW.A.0020.090303T1500Z-090304T0000Z/ /O.NEW.KMOB.FW.W.0027.090303T1500Z-090304T0000Z/ /O.EXA.KMOB.FW.A.0021.090304T1700Z-090304T2300Z/ /O.CON.KMOB.FW.W.0026.000000T0000Z-090303T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- 239 PM CST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ001-003-005-031245- /O.UPG.KMOB.FW.A.0020.090303T1500Z-090304T0000Z/ /O.NEW.KMOB.FW.W.0027.090303T1500Z-090304T0000Z/ /O.CON.KMOB.FW.W.0026.000000T0000Z-090303T0000Z/ /O.CON.KMOB.FW.A.0021.090304T1700Z-090304T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 239 PM CST MON MAR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ051>064-031245- /O.UPG.KMOB.FW.A.0020.090303T1700Z-090303T2300Z/ /O.NEW.KMOB.FW.W.0027.090303T1700Z-090303T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 239 PM CST MON MAR 2 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 031429 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 829 AM CST TUE MAR 3 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST TODAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST TODAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINAL DURATION BELOW 35 PERCENT... .DRY AND COLD HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT THEN SHIFT EAST OF THE AREA TUESDAY THROUGH WEDNESDAY ALLOWING FOR WARMER TEMPERATURES AND A GRADUAL RETURN OF GULF MOISTURE. RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS ACROSS MUCH OF THE AREA ON TUESDAY THEN DROP TO AROUND 30 PERCENT ON WEDNESDAY. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS ON THURSDAY AND FRIDAY. FLZ001>006-040630- /O.CON.KMOB.FW.W.0027.090303T1500Z-090304T0000Z/ /O.CON.KMOB.FW.A.0021.090304T1700Z-090304T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 829 AM CST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ051>064-032300- /O.CON.KMOB.FW.W.0027.090303T1700Z-090303T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 829 AM CST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 031933 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 133 PM CST TUE MAR 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST TODAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TODAY FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO LONG DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE DUE TO MARGINAL DURATION BELOW 35 PERCENT... .DRY AND COLD HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT THEN SHIFT EAST OF THE AREA TUESDAY THROUGH WEDNESDAY ALLOWING FOR WARMER TEMPERATURES AND A GRADUAL RETURN OF GULF MOISTURE. RELATIVE HUMIDITIES WILL DROP INTO THE UPPER TEENS ACROSS MUCH OF THE AREA ON TUESDAY THEN DROP TO AROUND 30 PERCENT ON WEDNESDAY. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS ON THURSDAY AND FRIDAY. FLZ001>006-041200- /O.CON.KMOB.FW.W.0027.000000T0000Z-090304T0000Z/ /O.CON.KMOB.FW.A.0021.090304T1700Z-090304T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 133 PM CST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ051>064-032300- /O.CON.KMOB.FW.W.0027.000000T0000Z-090303T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 133 PM CST TUE MAR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:30 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 2, 11:30 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST MON MAR 2 2009
.AVIATION...(18Z ISSUANCE)VFR ALL THE WAY THE NEXT 36 TO 48
HOURS...WITH MODERATE NORTHERLY WINDS EASING INTO TUESDAY...THEN
BECOMING SOUTHERLY BY THE END OF THE DAY WEDNESDAY AS SURFACE HIGH
PRESSURE OVER THE MISS RIVER SHIFTS EAST TO THE EASTERN SEABOARD.
16
&&
.UPDATE...NOT MUCH TO UPDATE IN THE PUBLIC PACKAGE...WITH LIGHT
NORTHERLY FLOW AND NARY A CLOUD IN THE SKY. TEMP AND DEWPOINT CURVES
LOOK TO BE IN TOLERANCE...SO NO AMENDMENTS EXPECTED AT THIS TIME.
16
&&
.MARINE...MARINE PACKAGE BEING UPDATED...WITH SMALL CRAFT ADVISORY
BEING DROPPED AS WINDS AND SEAS FALL INTO EXERCISE CAUTION LEVELS.
16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR
THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 2, 12:10 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1210 PM CST MON MAR 2 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREENE-STONE-GEORGE- 1210 PM CST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY THROUGH TUESDAY MORNING MODERATE NORTHERLY WINDS WILL COMBINE WITH A DRY AIRMASS TO CREATE AN INCREASED RISK FOR WILDFIRES OVER THE AREA INTO TONIGHT. EVEN THOUGH THE OFFSHORE WINDS HAVE SETTLED INTO THE 15 TO 20 KNOTS RANGE...THESE WINDS ARE STILL HIGH ENOUGH TO CREATE PROBLEMS FOR SMALL CRAFT OVER ALABAMA AND WESTERN FLORIDA PANHANDLE THIS AFTERNOON. ALSO...HEAVY RAINFALL ACROSS NORTHERN AND CENTRAL ALABAMA HAS CAUSED RISES ON MANY RIVERS. SOME FLOOD WARNINGS HAVE BEEN ISSUED. CHECK RIVER FLOOD WARNINGS FOR MORE DETAILS. ANOTHER COLD NIGHT IS IN STORE. MINIMUM TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 20S 30 MILES INLAND TO THE UPPER 20S ALONG THE COAST. BEACH COMMUNITIES WILL FALL TO NEAR 35 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY AFTERNOON THROUGH SUNDAY WITH TEMPERATURES EXPECTED TO WARM INTO MID WEEK...BUT A DRY AIRMASS REMAINING OVER THE AREA...AN INCREASE RISK FOR WILDFIRES IS EXPECTED INT WEDNESDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Alabama, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.